Alert archive / Indiana / Flash Flood Warnings in 2019
Flash Flood Warning 14, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jun 19, 2019, 6:40 PM EDT for Adams County, Huntington County, Wells County, Indiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2019, 6:40 PM EDT (22:40 UTC)
- Expired
- Jun 19, 2019, 10:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, IN, Huntington County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 64 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
505
WGUS53 KIWX 192240
FFWIWX
INC001-069-179-200245-
/O.NEW.KIWX.FF.W.0014.190619T2240Z-190620T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Northern Indiana
640 PM EDT Wed Jun 19 2019
The National Weather Service in Northern Indiana has issued a
* Flash Flood Warning for...
Northern Huntington County in northeastern Indiana...
Northeastern Wells County in northeastern Indiana...
Northern Adams County in northeastern Indiana...
* Until 1045 PM EDT.
* At 639 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
two inches of rain have already fallen. Flash flooding is expected
to begin shortly. Flooding has been reported in Huntington.
* Some locations that will experience flooding include...
Huntington, Bluffton, Decatur, Ossian, Andrews, Markle, Monroe,
Roanoke, Preble, Zanesville, Uniondale, Murray, Peterson, Tocsin,
Kingsland, Bippus, Rivare, Bowerstown, Magley and Craigville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4084 8564 4100 8564 4100 8534 4092 8533
4092 8505 4084 8480 4069 8480
$$
Brown2 follow-up statements
344
WGUS73 KIWX 200059
FFSIWX
Flash Flood Statement
National Weather Service Northern Indiana
859 PM EDT Wed Jun 19 2019
INC001-069-179-200245-
/O.CON.KIWX.FF.W.0014.000000T0000Z-190620T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Huntington IN-Wells IN-Adams IN-
859 PM EDT Wed Jun 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
NORTHERN HUNTINGTON...NORTHEASTERN WELLS AND NORTHERN ADAMS
COUNTIES...
At 855 PM EDT, Doppler radar and automated rain gauges indicated
showers and thunderstorms had moved north and weakened. Up to two
inches of rain have fallen and localized flash flooding is still
possible in the warned area.
Some locations that will experience flooding include...
Huntington, Bluffton, Decatur, Ossian, Andrews, Markle, Monroe,
Roanoke, Preble, Zanesville, Uniondale, Murray, Peterson, Tocsin,
Kingsland, Bippus, Rivare, Bowerstown, Magley and Craigville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4084 8564 4100 8564 4100 8534 4092 8533
4092 8505 4084 8480 4069 8480
$$
LEWIS382
WGUS73 KIWX 200251
FFSIWX
Flash Flood Statement
National Weather Service Northern Indiana
1051 PM EDT Wed Jun 19 2019
INC001-069-179-200256-
/O.EXP.KIWX.FF.W.0014.000000T0000Z-190620T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Huntington IN-Wells IN-Adams IN-
1051 PM EDT Wed Jun 19 2019
...THE FLASH FLOOD WARNING FOR NORTHERN HUNTINGTON...NORTHEASTERN
WELLS AND NORTHERN ADAMS COUNTIES HAS EXPIRED...
The heavy rain has ended. Widespread flooding is no longer expected
to pose a threat; however, some roads may still have water covering
them in places. Please continue to heed any remaining road closure
signs. At night, it is often very difficult to determine water
depth.
LAT...LON 4084 8564 4100 8564 4100 8534 4092 8533
4092 8505 4084 8480 4069 8480
$$
SKIPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:01 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 19, 4:01 PM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
401 PM EDT Wed Jun 19 2019
.SYNOPSIS...
Issued at 400 PM EDT Wed Jun 19 2019
Showers and storms will increase in coverage through tonight. Heavy
rain and flooding are possible with one to two inches expected for
most locations...and isolated higher amounts possible. Rain tapers
off late Thursday afternoon but additional rain and storms are
possible over the weekend into early next week as wet pattern
continues.
&&
.SHORT TERM...(This Evening through Thursday)
Issued at 400 PM EDT Wed Jun 19 2019
SCT convection firing across the CWA...mainly along a subtle
convergent boundary draped N-S across the area...given very moist
and marginally unstable conditions. Convective coverage expected to
increase through the evening...particularly as warm/moist air
advection increases ahead of the approaching trough. SPC/RAP
mesoanalysis shows MLCAPE values 500-1000 J/kg with marginal deep
layer shear. Generally all severe parameters (including forcing) are
marginal and low level flow is very weak but precip loading could
support a few isolated wind gusts in the 40-50 mph range through the
early evening hours.
Biggest concern is still heavy rain/flooding though. Weak flow and
deep warm cloud layers has and will continue to support efficient
rainfall production despite waning instability overnight. Already
seeing inch/hour rates with convection this afternoon. Biggest
driver for precip tonight/Thu will be impressive synoptic support as
very robust shortwave approaches the area aided by coupled upper
level jet streaks. Low/midlevel deformation/fgen light up late
tonight into Thu and take full advantage of relatively moist airmass
with PW values near 1.75 inches. Biggest change to previous
forecasts was a northward adjustment in track of this wave and
associated zone of best deformation. Anticipate nearly entire CWA
will see moderate rain (around an inch) with isolated pockets of up
to 3. Several of the latest hi-res models showing QPF bulls-eye near
SBN with pivoting deformation band. Central CWA has been relatively
dry but our NW zones are more susceptible. Given track of best
synoptic forcing...decided to expand flash flood watch to the entire
area.
&&
.LONG TERM...(Thursday Night through Wednesday)
Issued at 400 PM EDT Wed Jun 19 2019
With primary hazards in short term and low confidence in convective
trends over the weekend...did not make too many edits to concensus
initialization. Still think majority of Friday will be dry though
latest models do indicate some potential for MCS to clip our far SW
counties. Better chances arrive Friday night into Sat as theta-e
plume finally works into CWA. Best chances will be late
weekend/early next week as next, higher amplitude trough approaches
but timing is highly uncertain. Previous disclaimer to focus on PoP
trends instead of exact timing remains valid, good advice.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1250 PM EDT Wed Jun 19 2019
Convection is expected to impact the terminals for a sizable
portion of the 18Z TAF period. Convection has developed across
north-central Indiana along a stalled boundary. This convection
will slowly drift eastwards with time as the may system lifts
across southern IL/IN late this afternoon/evening. At this point,
both terminals should expect lowered ceilings and visibility as
storms will be capable of producing torrential downpours. Also,
ceilings dropping to IFR is highly likely especially after 08Z.
Thunder will be possible early on this afternoon before chances
decrease overnight. There is some potential for
ceilings/conditions to improve as we reach the final few hours of
this TAF cycle, but a return to VFR is outside of this forecast
window.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch through Thursday afternoon for INZ003>009-
012>018-020-022>027-032>034.
MI...Flash Flood Watch through Thursday afternoon for MIZ077>081.
OH...Flash Flood Watch through Thursday afternoon for OHZ001-002-004-
005-015-016-024-025.
LM...NONE.
&&
SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...CM
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jun 19, 4:10 PM EDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 410 PM EDT Wed Jun 19 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-202015- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 410 PM EDT Wed Jun 19 2019 /310 PM CDT Wed Jun 19 2019/ ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Showers and thunderstorms will continue through tonight. Locally heavy rainfall is possible with between 1 and 3 inches of rain. This could lead to more flooding where the ground is already saturated. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Showers and storms will diminish late Thursday but flooding potential could linger depending on where and how much rain falls. There is also a chance for more thunderstorms Friday night into early next week. Heavy rainfall remains possible but location is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-202015- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 410 PM EDT Wed Jun 19 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight. There is a chance of thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for thunderstorms Friday night into early next week.
In the hours before
Special weather statement, Jun 19, 5:37 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Northern Indiana
537 PM EDT Wed Jun 19 2019
INZ026-033-192215-
Blackford-Wells-
537 PM EDT Wed Jun 19 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BLACKFORD AND SOUTH
CENTRAL WELLS COUNTIES...
At 537 PM EDT, a strong thunderstorm was located near Montpelier, or
near Hartford City, moving northeast at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Hartford City, Montpelier, Roll and Keystone.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4045 8539 4052 8545 4055 8545 4064 8527
4055 8520 4049 8520
TIME...MOT...LOC 2137Z 238DEG 10KT 4053 8538
HAIL...0.25IN
WIND...30MPH
BrownLocal storm report, Jun 19, 5:50 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
550 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HEAVY RAIN 1 S SANTA FE 40.64N 85.99W
06/19/2019 M0.92 INCH MIAMI IN MESONET
MESONET STATION FW0298 SANTA FE.
&&
GHLocal storm report, Jun 19, 6:03 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
603 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HEAVY RAIN 1 SE GAS CITY 40.48N 85.60W
06/19/2019 E1.00 INCH GRANT IN PUBLIC
&&
GHLocal storm report, Jun 19, 6:14 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
614 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HEAVY RAIN ANDREWS 40.86N 85.60W
06/19/2019 M2.50 INCH HUNTINGTON IN BROADCAST MEDIA
&&
GHLocal storm report, Jun 19, 6:30 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
630 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HEAVY RAIN CONSTANTINE 41.84N 85.66W
06/19/2019 M1.95 INCH ST. JOSEPH MI MESONET
&&
GHLocal storm report, Jun 19, 6:39 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
639 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HEAVY RAIN 2 NE BUNKER HILL 40.68N 86.07W
06/19/2019 M3.10 INCH MIAMI IN AMATEUR RADIO
STORM TOTAL SO FAR.
&&
GHThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:35 AM EDT | Flash Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 37 hr |
| Jun 19, 1:14 PM EDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, LaGrange, Noble, Whitley | 3 hr |
| Jun 19, 1:17 PM EDT | Areal Flood Advisory | IWX | Allen, Huntington, Wells | 3 hr |
| Jun 19, 2:08 PM EDT | Special Weather Statement | IWX | Wells | 37 min |
| Jun 19, 2:45 PM EDT | Special Weather Statement | IWX | Adams | 45 min |
| Jun 19, 3:32 PM EDT | Special Weather Statement | IWX | Huntington | 43 min |
| Jun 19, 3:49 PM EDT | Areal Flood Advisory | IWX | Allen, Huntington, Wabash, Whitley | 3 hr |
| Jun 19, 4:42 PM EDT | Special Weather Statement | IWX | Whitley | 33 min |
| Jun 19, 4:45 PM EDT | Special Weather Statement | IWX | Elkhart | 30 min |
| Jun 19, 4:51 PM EDT | Areal Flood Advisory | IWX | Miami, Wabash | 114 min |
| Jun 19, 5:25 PM EDT | Special Weather Statement | IWX | Jay | 65 min |
| Jun 19, 5:30 PM EDT | Areal Flood Warning | IWX | Adams, Huntington, Miami, Wabash, Wells | 6 hr |
| Jun 19, 5:37 PM EDT | Special Weather Statement | IWX | Blackford | 38 min |
| Jun 19, 5:47 PM EDT | Flash Flood Warning | IWX | Blackford, Jay | 3 hr |
| Jun 19, 6:03 PM EDT | Areal Flood Warning | IWX | Adams, Blackford, Jay, Wells | 6 hr |
| Jun 19, 7:37 PM EDT | Areal Flood Warning | IWX | Marshall, Starke | 6 hr |
Nearby
Flash Flood Warnings in Indiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.